MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM); CATHETER, SUBCLAVIAN

BARD ACCESS SYSTEMS SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM); CATHETER, SUBCLAVIAN
Model Number 5534190
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned at this time.
 
Event or Problem Description
It was reported that the catheter was implanted via the right internal jugular vein in (b)(6) 2014.Air infiltration was also reported when blood was being drawn.Poor blood removal in the catheter was observed, so urokinase and etc.Were applied to improve the blood flow in (b)(6) 2018.Heparin aspiration and saline flush prior usage of the catheter were performed with no problem on (b)(6) 2018.Heparin aspiration and saline flush prior usage of the catheter were performed successfully and the catheter was connected to the dialysis circuit.However, approximately five minutes post starting dialysis, air filtration was allegedly observed from the catheter into the extension tube connected between it and the dialysis circuit on (b)(6) 2017.The catheter was exchanged on (b)(6) 2018.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint was of a leak in the catheter was confirmed, and the damage appears to be associated with use of the device.One 19cm pre-curved soft-cell catheter was returned for investigation.The returned sample exhibited evidence of use.Residue was observed throughout the fibers of the cuff material.The catheter and extension legs were discolored yellow.The external portion of the d/l tubing was darker yellow than the subcutaneous section of the catheter.The printing on the extension legs was slightly worn.The luer adaptors were marred.A functional test confirmed a leak in the catheter at the distal end of the bifurcation.A breach in the tubing allowed fluid to leak from the arterial lumen.A microscopic examination of the leak site revealed that the catheter material around the hole was rough and granular, which is indicative of a tear.The hole in the tubing may be attributable to a combination of chemical degradation and mechanical stresses, such as pulling, twisting, and/or manipulating the d/l tubing at the bifurcation.As it was reported that the catheter was in place since (b)(67) 2014 and removed 3 ½ years later, the hole in the tubing must have developed over time and occurred during use.It is unknown what chemicals were used on or near the catheter.The product ifu provides information on chemicals that should not be used with the catheter.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM)
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7318008
Report Number3006260740-2018-00371
Device Sequence Number151274
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871488
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534190
Device Catalogue Number5534190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1